# SDR 96ZZZX1271

- Difficulty date: February 7, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N48SA
- Make and model: Cessna 404CESSNA
- Aircraft serial: 4040417
- System (JASC): 8010 · Engine Cranking
- Part: Relay
- Part number: 08504691
- Condition: Failed
- Location: Starter
- Part time: 11,133 hours
- Component: Cutlerham
- Stage of operation: NR
- Nature of condition: M
- Precautionary procedure: K

## Discrepancy

LEFT ENGINE STARTER BURNED UP DUE TO RUNNING CONTINUOUSLY DUE TO RELAY STICKING.  POOR DIAGNOSIS CAUSED STARTER TO BE REPLACED WITHOUT REPLACING SOLENOID.  SECOND STARTER FAILED ALSO.  SAME CONDITION.  RELAY REPLACED WITH SECOND NEW STARTER.  SUBMITTER SUGGESTS MANUFACTURERS INSTALL WARNING LIGHT IN STARTER POWER CIRCUIT TO ALERT PILOT WHEN UNIT IS ENERGIZED.  PILOT CANNOT TELL IF POWER IS REACHING STARTER MOTOR, OTHERWISE.
